I am a 23 year old woman and over the past couple of months my hair has become very very thin and I loss alot of it in the shower everyday. I know the hair loss is not due to having a child because my son is already two and I know it isn’t due to my health. I go to the gym anywhere between 3 and 5 days a week, I eat healthy and I even take daily vitamins. About six months ago I got off of the pill and 2 months ago I had a IUD put in. The only thing I could think of is the hair loss is either because I got off the pill or because I got an IUD. I need help. Should I get back on the pill?? Should I use rogaine for woman?? Please help me before I go bald!
Ask your doctor if the IUD has some hormone it is releasing and to do a complete medical work-up for hair loss on you as well. I did notice that Mirena intrauterine contraception releases a hormone (levonorgestrel) that can cause hair loss. I can not tell you what to do, because I would need to know the results of the medical work-up that I suggested you get. The question I would ask is what are you treating? It could be anything from low iron to genetics.